Uneven lumpy lips after Juverderm. Is it normal? (Photo)

I have previously got juverderm on my lips. The first time I had them they were some lumpiness not visual I could only feel them and hey went away after a few days. This time I have one big lump on one side and I am really concerned I got it Thursday 4pm and its sat afternoon today. My lips look crooked. Is it normal will it pass or is there too much juevderm injected in just that area. I am so upset and worried.

Doctor Answers 7

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.


Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Lump lips after Juvederm

Dear Hatlady, Contact your injecting physician and send him/her your current photographs as shown above and ask them what recommendations they would make to reduce the lumpiness. While swelling is common after injections having a large lump which is clearly visible may need to be dissolved with hyaluronidase. Your injecting physician may discuss compresses and massage for the next few days to see if this dissipates on its own or if the problem needs further intervention. Again speak with your injecting surgeon. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Lumps and bumps after lip filler… time and patience is the key

Thanks for sharing your question. I am sorry that you are having concerns about your procedure.

4 days after injection is too early to do any recommendations. The swelling might be augmenting and disguising the underlying final result.

Some techniques to improve the current concern include massaging your filler or using an enzyme to dissolve it. Do everything under the recommendation of your injector.

Finally, make sure that your doctor is aware of your process. He should be able to guide you best in your care.

Wishing you the best with your journey.

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

It is common to get swelling after fillers into the lips. It is not normal to have irregularities or severe swelling. If you are unhappy you should speak to your physician and have the area injected with hyaluronidase, an enzyme that reverses the hyaluronic acid filler. For the next injections, consider Restylane Silk with cannula injection, this technique will limit the pain, swelling or bruising after the filler placement. It often takes up to two weeks for swelling to subside on its own. Find an expert in filler injections for your future treatments. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Lumpy lips after Juvederm

 Thank you for your question and the excellent photos. I can clearly see the problem area, and understand your concern.  I would recommend icing the area and maybe applying a small amount of pressure to see if you can compress that lump.  Should it persist, contact your physician injector as they may be able to make a small needle prick over that lump and express the excess Juvéderm out through the skin.  

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Juvederm and uneven lips

Juvederm is a fabulous product for the lips.  I can see the problem in the photo that you provided.  I would massage the area but if after a few more days it does not look even I would return to your treating physician for correction of the injections.  Facial cosmetic injections are an art so it is important to find an experienced dermatologist whose speciality is in this field.

Uneven lumpy lips after Juverderm. Is it normal?

Thank you for your photographs and questions, and I am sorry that you are so upset.  I can see your area of concern, and I would recommend you give the area a light massage over the next several days to try and reduce the size of your lump.  These lumps often reduce in size with time, but if after 2 weeks your lips are unchanged, I would return to your injector and voice your concerns, They should be able to provide you medicine to help dissolve the lump.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.